zbMATH — the first resource for mathematics

Coding of a translation of the two-dimensional torus. (English) Zbl 1171.37009
A symbolic coding of the ergodically acting map \(T:x\to x+\alpha\), where \(\alpha\in {\mathbb T}^2\) (\({\mathbb T}^2={\mathbb R}^2 /{\mathbb Z}^2\) is the 2D-torus) is presented. It shares several properties with the Sturmian coding os a one-dimensional translation. Such obtained symbolic dynamical system is metrically isomorphic to \(({\mathbb T}^2,\, T)\). The coding is of quadratic growth complexity and 2-balanced.

37B10 Symbolic dynamics
11K60 Diophantine approximation in probabilistic number theory
Full Text: DOI
[1] Arnoux P., Ito S.: Pisot substitutions and Rauzy fractals. (Marne-la-Valle, 2000). Journes Montoises d’Informatique Thorique. Bull. Belg. Math. Soc. Simon Stevin 8(2), 181–207 (2001) · Zbl 1007.37001
[2] Arnoux P., Rauzy G.: Représentation géométrique des suites de complexité 2n + 1. Bull. Soc. Math. France 119, 199–215 (1991) · Zbl 0789.28011
[3] Berthé V., Ferenczi S., Zamboni Q.: Interactions between Dynamics, Arithmetics and Combinatorics: the Good. The Bad, The Ugly Contemp. Math. 385, 333–364 (2005) · Zbl 1156.37301
[4] Chechkhova N., Hubert P., Messaoudi A.: Propriétés combinatoires, ergodiques et arithmétiques de la substitution de Tribonacci. J. Théor. Nombres Bordeaux 13, 371–394 (2001) · Zbl 1038.37010
[5] Chevallier N.: Best simultaneous diophantine approximations of some cubic algebraic numbers. J. Théor. Nombres Bordeaux 14, 403–414 (2002) · Zbl 1071.11043
[6] Denker M., Grillenberger C., Sigmund K.: Ergodic Theory on Compacts Spaces. LNM 527. Springer, Berlin (1976) · Zbl 0328.28008
[7] Ferenczi S.: Bounded remainder sets. Acta Arith. 61(4), 319–326 (1992) · Zbl 0774.11037
[8] Hecke E.: Analytische Funktionen und die Verteilung von Zahlen mod. eins, Abh Math. Semin, pp. 54–76. Hamburg University, Hamburg (1922) · JFM 48.0197.03
[9] Kesten, H.: On a conjecture of Erdös and Szüsz related to uniform distribution mod1, Acta Arith. bf 12, 193–212 (1966/1967) · Zbl 0144.28902
[10] Lagarias, J.C.: Some new results in simultaneous diophantine approximation. In: Ribenboim, P. (ed.) Proc. of the Queen’s Number Theory Conference 1979. Queen’s Paper in Pure and Applied Math. No. 54, pp. 453–474 (1980) · Zbl 0453.10035
[11] Liardet P.: Regularities of distribution. Compositio Math. 61(3), 267–293 (1987) · Zbl 0619.10053
[12] Pytheas fog N.: Substitution in Dynamics, Arithmetics and Combinatorics, LMN 1794. Springer, Berlin (2002)
[13] Rauzy G.: Nombres algébriques et substitutions. Bull. Soc. Math. France 110, 147–178 (1982) · Zbl 0522.10032
[14] Rauzy, G.: Ensembles à restes bornés, Seminar on number theory, 1983–1984 (Talence, 1983/1984), Exp. No. 24, 12 pp., University of Bordeaux I, Talence (1984)
[15] Steineder C., Winkler R.: Complexity of Hartman sequences. J. Théor. Nombres Bordeaux 17(1), 347–357 (2005) · Zbl 1162.11320
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.